Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On static similarity deformations for isotropic materials

Author: James M. Hill
Journal: Quart. Appl. Math. 40 (1982), 287-291
MSC: Primary 73B10; Secondary 73G05
DOI: https://doi.org/10.1090/qam/678199
MathSciNet review: 678199
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For static deformations of isotropic materials satisfying the principle of material indifference, the governing equations remain invariant under arbitrary orthogonal rotations of the material and spatial coordinate systems. Moreover, the basic equations are also invariant under the same change of length scale for both coordinate systems. The general functional form of the similarity deformation corresponding to these invariances is deduced. Although these invariances involve seven arbitrary constants, it is shown that by an appropriate selection of coordinates only three arbitrary constants are involved in an essential way.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73B10, 73G05

Retrieve articles in all journals with MSC: 73B10, 73G05

Additional Information

DOI: https://doi.org/10.1090/qam/678199
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society